I of course am going to make the final decision with my doctor, but I had about 10 seizures (all but the first one were during sleep) within 3 years, from 2008-11. My first neurologist started me on Keppra in 2009, but I kept having them so he bumped me up to Lamictal. I have been taking 250mg Lamictal twice daily since 2011, which is when the seizures stopped. i haven't had a seizure in over 4 years on Lamictal. My doctor says that usually 2 years after the last seizure it's ok to stop, so he wants to start me on a schedule to taper off the Lamictal over 3 months, but it's my decision to make. what do you think? Will taking it for years more do any damage to my body?
I take Lamictal for depression and anxiety, vs. epilepsy, however, my doctor has already said that my condition has improved so dramatically from Lamictal that I should stay on it for life, and I wholeheartedly agree. Based on that, I don't see any reason to think that there would be any "damage to the body" by long-term use. Why don't you speak with your Pharmacist and see what he/she says?
It is great news that your doctor feels your seizures may be under control now - I was unaware that this could happen once controlled by medication, and for a patient to remain okay after the medication was removed. Then again, my Niece is epileptic, and she has had so many problems, she will be on medications for life - we can't stop the seizures, even with what she is on currently.
I love a doctor who puts trust in the patient to make decisions about their own body. You decide what you feel comfortable with - that way, you are not feeling as though you are at the risk of a mistake being made by your doctor. It is your life, your health, and your decision to make. I would talk with as many people as possible about the possibility of seizure reoccurrence after discontinuing medication, and make an educated decision. Again, I am unaware of any damage by long-term use, and don't believe my doctor would put me in that position.
- Lamictal Information for Consumers
- Lamictal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jan 2010 • 2 answers
Posted 29 Aug 2011 • 3 answers
Posted 13 Sep 2014 • 3 answers
Posted 15 Mar 2016 • 0 answers
Posted 21 Dec 2017 • 0 answers